View Full Version : Do I have hair loss?

09-11-2013, 01:30 PM
I'm 19, my mother's father started going bald at like 20, my dad at 30...

Recently I noticed a bald spot around the hair crown, not sure if this is a normal crown.

I'm attaching pictures of my crown and the front, hope you can tell me if this is hair loss or not (haven't noticed any actual hair loss btw).

Thanks for your help.

09-13-2013, 10:11 PM
It could be just a normal whirl /cowlick or the start of mpb. Have you always had it or is it recent?

If you are unsure start taking pics every 3-4 months to see if there is any change. You just have to keep an eye on it as we don't know your history.

I will say when I first went online for help my hair was very similar to yours in the back. And I asked the very same question you did.

I got back 3 main responses:

1) some guys thought I was crazy to even think I had mpb

2) Some thought I was fine now, but maybe need meds in about 10 years or so.

3) One guy who runs another site basically said I looked like he once did. He told me to get on fin now because my crown would soon start getting larger .

Well I waited a year or so and he was right. In less than about 2 years a thin spot formed in the back. I am not saying this will be true in your case, just that you need to take pictures to have some idea if anything is happening or not. That is what convinced me as the pictures literally showed it starting on the right side then moving to the center and left side.

If you do have mpb and want to keep your hair the best advise I can give is get on meds right away as it is easier to keep your hair than get it back.

This is probably more than you want to know but I think I should share my experience and hopefully be helpful for you and others:

My experience with meds goes like this:
If you have slow mpb, minox alone will slow it down but will not stop it.
Once I added propecia I had really good results, better than I expected. I was only wanting the crown spot to fill and would have been happy if that is all I got. I honestly did not realize how much my hairline had receded till it starting coming back in and actually came forward.
I was on it for about 5 years with great results and then starting having health issues that I thought were propecia related so I got off it but stayed on minox. Minox alone does work well, but basically over the past 7 years being off propecia, I started slowly going bald once again. My hairline kept slowly receding and my crown started expanding upward. People started noticing- no one said any rude comments but both women and men started to mention it. So that and a very helpful thread convinced to to get back on it and have been for almost 3 months now. I mention this because you will see many pro/con arguments about propecia. If you are worried best advise is to take a low dose maybe 1 or 2 times a week and give your body time to adjust to it. That is what myself and others are doing and so far so good.

I wish we had other alternatives but propecia is the only drug that truly stopped and reversed my mpb .

Just take the pics every few months and you should have your answer in a year or so. And if so, don't wait to get on meds if you want to keep your hair.
Good luck!

25 going on 65
09-14-2013, 09:48 AM
You are probably balding. Go see a specialist to get it confirmed, then go on meds. Finasteride at minimum, preferably dutasteride

09-14-2013, 07:01 PM
Are there doctors out there actually starting guys out on Dut instead of fin?

25 going on 65
09-15-2013, 07:55 AM
Are there doctors out there actually starting guys out on Dut instead of fin?

There must be. I think most must prefer starting guys on fin, but if I could go back I would have started on dut.

09-15-2013, 04:30 PM
I had a cowlick swirl all of my life and it was packed right down to the swirl part which was the only white scalp.

Yours thins until it hits the white part which is already wider . Its bad news :( BUT do not let your heart be troubled.

Like the other guys have said, get to your doctor to get on rogaine and finasteride and you should stop most of it in its tracks. :)